Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 3, 2010, 3:27 PM MDT for 5 counties in Colorado. It took effect at May 4, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 3:27 PM MDT (21:27 UTC)
- In effect from
- May 4, 2010, 11:00 AM MDT
- Expired
- May 4, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS85 KPUB 032127 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT MON MAY 3 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .STRONG SOUTHWEST WINDS WILL SPREAD ACROSS THE DISTRICT TUESDAY AND AGAIN ON WEDNESDAY AS A SERIES OF SYSTEMS PASSES TO THE NORTH OF THE AREA. WIND GUSTS UP TO 40 TO 45 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON TUESDAY AND WEDNESDAY. COZ224-041330- /O.NEW.KPUB.FW.W.0012.100504T1700Z-100505T0200Z/ /O.NEW.KPUB.FW.A.0005.100505T1700Z-100506T0200Z/ SAN LUIS VALLEY- 327 PM MDT MON MAY 3 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG SOUTHWEST WINDS WILL INCREASE ACROSS THE SAN LUIS VALLEY LATE TUESDAY MORNING WITH SPEEDS INCREASING TO 20 TO 40 MPH BY AFTERNOON. THE RELATIVE HUMIDITY WILL DECREASE TO BELOW 15 PERCENT BY AFTERNOON...CONTRIBUTING TO CRITICAL FIRE WEATHER CONDITIONS WITH RAPID RATES OF FIRE SPREAD POSSIBLE. GUSTY WINDS AND LOW HUMIDITIES WILL BE POSSIBLE AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
995 WWUS85 KPUB 041020 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT TUE MAY 4 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY FROM TOMORROW MORNING THROUGH TOMORROW EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .STRONG SOUTHWEST WINDS WILL SPREAD ACROSS THE DISTRICT TUESDAY AND AGAIN ON WEDNESDAY AS A SERIES OF SYSTEMS PASSES TO THE NORTH OF THE AREA. WIND GUSTS UP TO 40 TO 45 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON TUESDAY AND WEDNESDAY. COZ224-050230- /O.UPG.KPUB.FW.A.0005.100505T1700Z-100506T0200Z/ /O.NEW.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/ /O.CON.KPUB.FW.W.0012.100504T1700Z-100505T0200Z/ SAN LUIS VALLEY- 420 AM MDT TUE MAY 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG SOUTHWEST WINDS WILL INCREASE ACROSS THE SAN LUIS VALLEY LATE THIS MORNING WITH SPEEDS INCREASING TO 20 TO 40 MPH BY AFTERNOON. THE RELATIVE HUMIDITY WILL DECREASE TO BELOW 15 PERCENT BY AFTERNOON...CONTRIBUTING TO CRITICAL FIRE WEATHER CONDITIONS WITH RAPID RATES OF FIRE SPREAD POSSIBLE. THE SAME CONDITIONS ARE EXPECTED TO OCCUR AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
159 WWUS85 KPUB 042119 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT TUE MAY 4 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...THROUGH 8 PM TODAY AND FROM 11 AM TO 8 PM ON WEDNESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE WINDS WILL DECREASE BY AROUND SUNSET...BUT ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY. WIND GUSTS UP TO 40 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS THROUGH WEDNESDAY. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITIES WILL BE POSSIBLE ON THURSDAY. WINDS ON THURSDAY COULD GUST UP TO 50 MPH AT TIMES. COZ224-051330- /O.NEW.KPUB.FW.A.0006.100506T1700Z-100507T0200Z/ /O.CON.KPUB.FW.W.0012.000000T0000Z-100505T0200Z/ /O.CON.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/ SAN LUIS VALLEY- 319 PM MDT TUE MAY 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE SAN LUIS VALLEY THROUGH EARLY THIS EVENING...WITH WEST WINDS GUSTING UP TO 40 MPH AT TIMES. COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT AND DRY FUEL CONDITIONS...CRITICAL FIRE WEATHER WILL CONTINUE THROUGH THIS EVENING WITH RAPID RATES OF FIRE SPREAD POSSIBLE WITH ANY WILD FIRES. WINDS ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. ANOTHER SYSTEM PASSING TO THE NORTH OF THE AREA ON THURSDAY...COULD BRING EVEN STRONGER WINDS ALONG WITH LOW HUMIDITIES TO THE AREA LATE THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS COULD GUST UP TO 50 MPH ON THURSDAY RESULTING IN VOLATILE CONDITIONS FOR FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
015 WWUS85 KPUB 050156 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 756 PM MDT TUE MAY 4 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM ON WEDNESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY CONDITIONS ACROSS THE SAN LUIS VALLEY FOR WEDNESDAY. WIND GUSTS UP TO 40 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS THROUGH WEDNESDAY. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITIES WILL BE POSSIBLE ON THURSDAY. WINDS ON THURSDAY COULD GUST UP TO 50 MPH AT TIMES. COZ224-051800- /O.EXP.KPUB.FW.W.0012.000000T0000Z-100505T0200Z/ /O.CON.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/ /O.CON.KPUB.FW.A.0006.100506T1700Z-100507T0200Z/ SAN LUIS VALLEY- 756 PM MDT TUE MAY 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY ACROSS THE SAN LUIS VALLEY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY WILD FIRES. ANOTHER SYSTEM PASSING TO THE NORTH OF THE AREA ON THURSDAY... COULD BRING EVEN STRONGER WINDS ALONG WITH LOW HUMIDITIES TO THE AREA LATE THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS COULD GUST UP TO 50 MPH ON THURSDAY RESULTING IN VOLATILE CONDITIONS FOR FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 3, 3:18 PM MDT, 9 minutes earlier.
Area forecast discussion, May 3, 3:18 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT MON MAY 3 2010 .SHORT TERM... (TONIGHT AND TUESDAY) ...SHORT TERM CONCERNS INCLUDE WINDS AND TEMPERATURES... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE WITH A STRONG EASTERN PACIFIC JET CORE TRANSLATING ACROSS THE PAC NW COAST ATTM. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE EJECTING OUT ACROSS THE NORTHERN GREAT BASIN ATTM. REGIONAL RADAR AND SATELLITE INDICATING MOSTLY SUNNY SKIES WITH SOME WAVE CLOUDS DEVELOPING ACROSS THE EASTERN MTS ATTM. TONIGHT AND TUESDAY...WESTERLY FLOW INCREASES ACROSS THE STATE AS EJECTING SHORT WAVE CONTINUES TO MOVE ACROSS THE NORTHERN ROCKIES TONIGHT AND INTO THE NORTHERN HIGH PLAINS THROUGH TUESDAY MORNING. INCREASING WESTERLY FLOW TO HELP DEEPEN LEE TROUGHING ACROSS THE I-25 CORRIDOR OVERNIGHT...WITH BREEZY CONDITIONS DEVELOPING ALONG THE LOWER EASTERN SLOPES AND THE HIGHER TERRAIN WEST OF I-25. THIS...ALONG WITH WARMING ALOFT WILL KEEP OVERNIGHT LOWS FAIRLY MILD. LEE TROUGH KICKS OUT ACROSS THE FAR EASTERN PLAINS THROUGH THE LATE MORNING...AND ALONG WITH STRONG SOLAR HEATING AND STEEP LAPSE RATES...WILL SEE GUSTY WESTERLY WINDS OF 20 TO 40 MIXING DOWN ACROSS THE AREA THROUGH THE EARLY AFTERNOON. WITH H7 TEMPS PROGGED BETWEEN 4-8C AND DOWNSLOPE FLOW...WILL SEE HIGHS WARMING INTO THE MID 70S TO MID 80S ACROSS THE PLAINS WITH MAINLY MID 40S TO MID 60S ACROSS THE HIGHER TERRAIN AND HIGH VALLEYS. THE WARM TEMPERATURES COMBINED WITH CONTINUED DRY AIR AT THE SFC...WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS THE AREA...AND AFTER CONSULTING WITH LAND MANAGEMENT AGENCIES ABOUT FUEL STATUS...WILL ISSUE A RED FLAG WARNING FOR THE SAN LUIS VALLEY (ZONE 224) FROM 11 AM TO 8 PM. (FUELS ACROSS THE MTS REMAIN WET AND SNOWPACKED WITH GREEN UP WELL UNDER WAY ACROSS THE EASTERN PLAINS). -MW .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ZONAL FLOW EXPECTED ACROSS THE AREA THROUGH MUCH OF THE WEEK AS SERIES OF SYSTEMS PASSES LARGELY TO THE NORTH OF THE AREA. THE FIRST SYSTEM SENDS A SHALLOW COLD FRONT INTO SE CO TUESDAY NIGHT. NOT MUCH MOISTURE ASSOCIATED WITH THIS FRONT...AND MODELS HAVE CONTINUED TO BACK OFF ON QPF ACROSS THE THE AREA. IN SPITE OF COOLER AIR MASS ACROSS A PORTION OF THE SOUTHEAST PLAINS...INCREASING SOUTHEAST FLOW SHOULD AID IN DEEP MIXING AND TEMPS WELL INTO THE 70S WED AFTN. ACROSS WESTERN PORTIONS OF THE DISTRICT...STRONG SOUTHWEST WINDS WILL MIX DOWN IN THE AFTERNOON AND WITH DEW POINTS IN THE TEENS...SHOULD SEE LOW RELATIVE HUMIDITY AND CRITICAL CONDITIONS FOR FIRE WEATHER ACROSS THE SAN LUIS VALLEY. WILL HOIST A FIRE WEATHER WATCH FOR ZONE 224 FOR WED AFTERNOON AND EARLY EVENING. THE SRN I-25 CORRIDOR COULD ALSO SEE SIMILAR CONDITIONS...BUT WITH FUELS GREENING UP ACCORDING TO LAND MANAGEMENT AGENCIES...NO FIRE WEATHER HIGHLIGHTS WILL BE NEEDED. PACIFIC NORTHWEST CLOSED LOW OPENS UP AS IT MOVES ACROSS THE NRN U.S. ROCKIES WED NIGHT/THURS. WED NIGHT LIKELY TO BE A WARM NIGHT ACROSS THE PLAINS AS SFC LOW DEEPENS ACROSS EASTERN CO IN RESPONSE TO INCOMING SYSTEM. EVENTUALLY AS THIS SYSTEM GLANCES BY NRN CO AND SENDS ANOTHER COLD FRONT THROUGH SE CO DURING THE DAY ON THURS. MODELS STILL DIFFER WITH THE TIMING OF THE FRONT...WITH 12Z NAM FASTER AND GFS SLOWER. (18Z NAM HAS TRENDED TOWARDS THE SLOWER GFS TIMING FOR THE FRONT.) THUS COULD BE ANOTHER WARM DAY ACROSS THE SE PLAINS WITH MAX TEMPS POTENTIALLY WARMER ON THURS THAN ON WED. HAVE TRENDED MAX TEMPS UP ALONG THE SRN BORDER AREAS FOR THURS. AS FOR PRECIP CHANCES...EVERY RUN SEEMS TO TREND THIS SYSTEM FARTHER AND FARTHER TO THE NORTH...WHICH WOULD SUGGEST MORE WIND AND LESS PRECIPITATION ACROSS THE AREA. BEST SHOT FOR PRECIPITATION WILL BE ACROSS THE CENTRAL MOUNTAINS. HAVE MAINTAINED SCT POPS ACROSS THE CENTRAL MTS...BUT BACKED OFF ON POPS ACROSS THE REMAINDER OF THE AREA. DEEPER FRONT DROPS IN THURSDAY NIGHT...AND FRI LOOKS SIGNIFICANTLY COOLER ACROSS THE EASTERN PORTIONS OF THE AREA. COULD SEE AN ISOLATED SHOWER/TSTORM ALONG THE EASTERN MTS/PLAINS ALONG/BEHIND THE FRONT...BUT ITS LOOKING LESS AND LESS LIKELY WITH EACH RUN. HAVE MAINTAINED THE ISO/SCT POPS FOR THE EASTERN MTS THURS NIGHT/FRI WITH EASTERLY UPSLOPE FLOW...BUT IF MODELS CONTINUE THE TREND OF DRIER LOW LVLS...THEN LATER SHIFTS MAY NEED TO DECREASES THESE POPS EVEN MORE. ANOTHER WARMING AND DRYING TREND EXPECTED FOR THE WEEKEND THROUGH EARLY NEXT WEEK AS FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY AHEAD OF THE NEXT SYSTEM MOVING INTO THE WRN U.S. BY SUNDAY. ECMWF AND GFS DIFFER ON TIMING AND TRACK BY THE NEW DAY 7 WITH GFS FARTHER SOUTH AND DEEPER WITH CLOSED LOW MOVING INTO THE GREAT BASIN. ECMWF HOLDS TO A MORE NORTHERLY TRACK. MAIN CHANGE TO GRIDS WAS TO BEGIN TO TREND TEMPS BACK UPWARD FOR SUNDAY INTO MONDAY. -KT && .AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES FOR THE NEXT 24 HOURS. COULD SEE LLWS AT KCOS LATER TONIGHT WITH LIGHT EAST TO SOUTHEAST WINDS AT THE SFC AND INCREASING WESTERLY FLOW ALOFT. GUSTY WEST TO SOUTHWEST 20-40 MPH EXPECTED TO DEVELOP ACROSS THE AREA TUESDAY MORNING. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 8 PM MDT TUESDAY FOR COZ224. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ224. && 23/31
Hazardous weather outlook, May 3, 6:52 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT MON MAY 3 2010 COZ058>089-093>099-041300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGHER TERRAIN FROM WEDNESDAY NIGHT THROUGH FRIDAY. THE BEST CHANCE OF ACCUMULATING SNOW WILL BE OVER THE NORTHERN MOUNTAINS AND PIKES PEAK REGION. SIGNIFICANT SNOWFALL IS NOT EXPECTED AT THIS TIME. THERE COULD ALSO BE ISOLATED THUNDERSTORMS AS A COLD FRONT MOVES THROUGH EASTERN COLORADO LATE WEDNESDAY NIGHT OR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 34/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:27 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.